Alert archive / Tennessee / Wind Advisories in 2015
Wind Advisory 11, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 28, 2015, 3:14 AM EST for 7 counties in Virginia; 33 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Dec 28, 2015, 1:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2015, 3:14 AM EST (08:14 UTC)
- In effect from
- Dec 28, 2015, 1:00 PM EST
- Expired
- Dec 29, 2015, 2:28 AM EST
- In force
- 13 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
750 WWUS74 KMRX 280814 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 314 AM EST MON DEC 28 2015 ...STRONG WINDS EXPECTED THIS AFTERNOON INTO TONIGHT... .A DEEP LOW PRESSURE SYSTEM WILL TRACK OUT OF THE SOUTHERN PLAINS AND INTO THE GREAT LAKES TODAY. WINDS ARE EXPECTED TO INCREASE AS A COLD FRONT APPROACHES FROM THE WEST. THE STRONGEST WINDS ARE EXPECTED IN THE HIGHER TERRAIN THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. TNZ018-040>047-071>074-086-087-VAZ006-008-282100- /O.UPG.KMRX.HW.A.0004.151228T2100Z-151229T1200Z/ /O.NEW.KMRX.WI.Y.0011.151228T1800Z-151229T1200Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON 314 AM EST MON DEC 28 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH WILL BE POSSIBLE AT TIMES...MAINLY IN THE HIGHER ELEVATIONS AND FOOTHILLS. * TIMING...THIS AFTERNOON INTO TONIGHT. * IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR TREES COMING DOWN DURING THE HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002- 005-282100- /O.NEW.KMRX.WI.Y.0011.151228T1800Z-151229T1200Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX- JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON- BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN... JONESVILLE...WISE...NORTON...GATE CITY 314 AM EST MON DEC 28 2015 /214 AM CST MON DEC 28 2015/ ...WIND ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY. * EVENT...SOUTHEAST WINDS OF 20 TO 35 MPH. GUSTS OF UP TO 55 MPH ARE EXPECTED FOR THE HIGH TERRAIN WITH GUSTS UP TO 40 MPH FOR THE VALLEY. * TIMING...THIS AFTERNOON INTO TONIGHT. * IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR TREES COMING DOWN DURING THE HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
3 follow-up statements
872 WWUS74 KMRX 281530 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 AM EST MON DEC 28 2015 ...STRONG WINDS EXPECTED THIS AFTERNOON THROUGH TOMORROW MORNING... .A DEEP LOW PRESSURE SYSTEM WILL TRACK OUT OF THE SOUTHERN PLAINS AND TOWARD THE GREAT LAKES TODAY INTO TONIGHT. SOUTHERLY WINDS ARE EXPECTED TO INCREASE AS A COLD FRONT APPROACHES FROM THE WEST. THE STRONGEST WINDS ARE EXPECTED IN THE HIGHER TERRAIN AND ADJACENT FOOTHILLS LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. TNZ018-040>047-071>074-086-087-VAZ006-008-282330- /O.UPG.KMRX.WI.Y.0011.151228T1800Z-151229T1200Z/ /O.NEW.KMRX.HW.W.0005.151228T1800Z-151229T1200Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON 1030 AM EST MON DEC 28 2015 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE AT TIMES...MAINLY IN THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS. LOCALLY HIGHER GUSTS ARE POSSIBLE. * TIMING...THIS AFTERNOON THROUGH TOMORROW MORNING. * IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR TREES COMING DOWN DURING THE HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002- 005-282330- /O.CON.KMRX.WI.Y.0011.151228T1800Z-151229T1200Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX- JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON- BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN... JONESVILLE...WISE...NORTON...GATE CITY 1030 AM EST MON DEC 28 2015 /930 AM CST MON DEC 28 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY... * EVENT...SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THIS AFTERNOON THROUGH TOMORROW MORNING. * IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR TREES COMING DOWN DURING THE HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
456 WWUS74 KMRX 282328 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 628 PM EST MON DEC 28 2015 ...STRONG WINDS CONTINUE TONIGHT THROUGH EARLY TUESDAY MORNING... .A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST OUT OF THE MIDWEST STATES INTO THE EASTERN GREAT LAKES THROUGH TUESDAY MORNING. SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AS A COLD FRONT APPROACHES FROM THE WEST. THE STRONGEST WINDS ARE EXPECTED IN THE HIGHER TERRAIN AND ADJACENT FOOTHILLS THROUGH THE OVERNIGHT HOURS. TNZ018-040>047-071>074-086-087-VAZ006-008-290730- /O.CON.KMRX.HW.W.0005.000000T0000Z-151229T1200Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON 628 PM EST MON DEC 28 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * EVENT...SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE AT TIMES...MAINLY IN THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS. LOCALLY HIGHER GUSTS ARE POSSIBLE. * TIMING...TONIGHT THROUGH TOMORROW MORNING. * IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR TREES COMING DOWN DURING THE HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002- 005-290730- /O.CON.KMRX.WI.Y.0011.000000T0000Z-151229T1200Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX- JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON- BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN... JONESVILLE...WISE...NORTON...GATE CITY 628 PM EST MON DEC 28 2015 /528 PM CST MON DEC 28 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ TUESDAY... * EVENT...SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...TONIGHT THROUGH TOMORROW MORNING. * IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR TREES COMING DOWN DURING THE HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
022 WWUS74 KMRX 290728 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 228 AM EST TUE DEC 29 2015 ...WINDS ARE DECREASING ACROSS THE AREA... TNZ018-040>047-071>074-086-087-VAZ006-008-290830- /O.CAN.KMRX.HW.W.0005.000000T0000Z-151229T1200Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON 228 AM EST TUE DEC 29 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS ARE DECREASING ACROSS THE HIGH TERRAIN. THERE COULD STILL BE SOME GUSTS IN THE 30-40 MPH RANGE OVER THE NEXT FEW HOURS BUT THIS IS WELL BELOW THE HIGH WIND WARNING CRITERIA. $$ NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002- 005-290830- /O.CAN.KMRX.WI.Y.0011.000000T0000Z-151229T1200Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX- JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON- BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN... JONESVILLE...WISE...NORTON...GATE CITY 228 AM EST TUE DEC 29 2015 /128 AM CST TUE DEC 29 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE ADVISORY AREA COULD STILL SEE SOME WIND GUSTS IN THE 15-25 MPH RANGE OVER THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 28, 12:43 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 28, 12:43 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1243 AM EST MON DEC 28 2015
.AVIATION...
VFR CONDITIONS CURRENTLY ACROSS THE TERMINALS. AN UNSEASONABLY WARM
AND MOIST PATTERN CONTINUES TONIGHT. OBSERVATIONS JUST TO THE
SOUTH OF KCHA ARE GENERALLY MVFR TO IFR. THEREFORE...HAVE INCLUDED
MVFR CONDITIONS THERE DURING THE OVERNIGHT HOURS AS MOISTURE MOVES
IN FROM THE SOUTH. FURTHER TO THE NORTH...WEAK EASTERLY FLOW MAY
BE STRONG ENOUGH TO KEEP THINGS MOSTLY VFR AT KTYS AND KTRI. FOR
NOW...HAVE INCLUDED A TEMPORARY PERIOD OF MVFR CONDITIONS AT KTYS
THROUGHOUT THE OVERNIGHT HOURS. LOW WINDS WILL INCREASE AFTER 16Z
WITH THE PRESSURE GRADIENT TIGHTENING AS A COLD FRONT APPROACHES
FROM THE WEST...EXPECT SOME GUSTS COULD BE AS HIGH AS 30 KTS.
SHOWERS AND STORMS WILL MOVE IN ALONG THE FRONT LATE IN THE
TAF CYCLE REDUCING CEILINGS AND VISIBILITIES TO MVFR.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
CHEROKEE-CLAY.
TN...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
ANDERSON-BLEDSOE-BRADLEY-CAMPBELL-EAST POLK-HAMILTON-LOUDON-
MARION-MCMINN-MEIGS-MORGAN-NORTHWEST MONROE-RHEA-ROANE-
SCOTT TN-SEQUATCHIE-SOUTHEAST MONROE-WEST POLK.
HIGH WIND WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING FOR
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW
BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-
SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI-
WASHINGTON TN.
VA...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING FOR
RUSSELL-WASHINGTON.
&&
MAHazardous weather outlook, Dec 27, 3:17 PM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EST SUN DEC 27 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-282030- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 317 PM EST SUN DEC 27 2015 /217 PM CST SUN DEC 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WITH ABUNDANT RECENT RAINFALL...THE GROUND WILL REMAIN NEAR SATURATION AS THE NEXT SYSTEM MOVES IN MONDAY INTO MONDAY NIGHT. THIS COULD LEAD TO ADDITIONAL LOCALIZED FLOODING AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE REGION. A FEW THUNDERSTORMS MAY BECOME STRONG OR SEVERE MONDAY AFTERNOON INTO EARLY MONDAY NIGHT. AS THE SYSTEM MOVES ACROSS THE AREA MONDAY AFTERNOON AND EVENING... STRONG WINDS WILL DEVELOP ACROSS THE SOUTHERN APPALACHIANS. THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS...SUCH AS CAMP CREEK... TENNESSEE...MAY EXPERIENCE STRONG AND GUSTY WINDS IN EXCESS OF 60 MPH BEGINNING MONDAY AFTERNOON AND CONTINUING THROUGH MONDAY NIGHT. ANOTHER SYSTEM MOVES IN ON WEDNESDAY BUT THERE IS QUITE A BIT OF UNCERTAINTY WITH THE TRACK. IF THE TRACK IS FURTHER WEST...AS SOME LATEST MODEL RUNS ARE SHOWING...WE COULD RECEIVE ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL DURING THE DAY ON WEDNESDAY. THE HEAVIEST PRECIP WOULD LIKELY OCCUR ACROSS THE EASTERN MOUNTAINS...ADJACENT FOOTHILLS...AND ESPECIALLY ACROSS OUR TWO SOUTHWEST NORTH CAROLINA COUNTIES. A MORE WESTERN TRACK WOULD POSE FLOODING RISK DUE TO RECENT RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Dec 27, 11:51 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1151 PM EST SUN DEC 27 2015 NCZ060-061-TNZ012>014-035>041-067>074-081>087-098>102-281200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION- GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-ROANE- LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS- NORTH SEVIER-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...PIKEVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...COKER CREEK...JASPER... CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN 1151 PM EST SUN DEC 27 2015 /1051 PM CST SUN DEC 27 2015/ ...PATCHY DENSE FOG DEVELOPING OVERNIGHT... CALM WINDS...WET GROUND...AND CLEAR SKY HAS ALLOWED PATCHY DENSE FOG TO DEVELOP ACROSS PARTS OF THE AREA OVERNIGHT...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 40. THE DENSE FOG WILL REDUCE VISIBILITY TO ONE-QUARTER MILE OR LESS. WHEN TRAVELING THROUGH EARLY MONDAY MORNING BE PREPARED FOR SUDDEN DROP IN VISIBILITY DUE TO THE FOG. SLOW DOWN AND GIVE YOURSELF EXTRA ROOM BETWEEN YOU AND THE VEHICLE AHEAD OF YOU.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:30 AM EST | High Wind Warning | MRX | Russell, Washington, City of Bristol | 16 hr |
| Dec 28, 3:24 PM EST | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 4 hr |
| Dec 28, 5:21 PM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Monroe and 2 more | 4 hr |
Nearby
Wind Advisories in Tennessee, 2015Wind Advisories in Virginia, 2015Wind Advisories in North Carolina, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.